MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120204
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, the introducer sheath of a 2mm x 4cm galaxy g3 xsft hel coil (glx120204, 30371925) could not be removed after coil introduction into the unspecified microcatheter (mc).It was also reported that the resheathing tool could not be moved/unlocked.There was no patient injury reported.Additional information received indicated that there were no recognized packaging issues.After the introducer was seated in the hub, the user held the tab and the delivery hub with one hand and slide the zipper to the stopper to avoid exposing the delivery tube or coil.It was visually confirmed that the coil was entering the infusion catheter in a straight line and that the blue flexible section of the delivery tube was will within the infusion catheter hub and that the zipper on the coil introducer was adjacent to the stopper to properly complete the coil introduction.The user firmly held the exposed portion of the delivery tube with one hand and simultaneously grasp the introducer just distal to the stopper with the other hand and slide the coil introducer proximally along the delivery tube until the coil introducer stripped itself from the deliver tube up to the zipper.The issue was caused by the resistance between the coil and the introducer.Based on the failure analysis lab, the embolic coil of the device received was stretched.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during a coil embolization, the introducer sheath of a 2mm x 4cm galaxy g3 xsft hel coil ( glx120204, 30371925) could not be removed after coil introduction into the unspecified microcatheter (mc).It was also reported that the resheathing tool could not be moved/unlocked.There was no patient injury reported.Additional information received indicated that there were no recognized packaging issues.After the introducer was seated in the hub, the user held the tab and the delivery hub with one hand and slide the zipper to the stopper to avoid exposing the delivery tube or coil.It was visually confirmed that the coil was entering the infusion catheter in a straight line and that the blue flexible section of the delivery tube was will within the infusion catheter hub and that the zipper on the coil introducer was adjacent to the stopper to properly complete the coil introduction.The user firmly held the exposed portion of the delivery tube with one hand and simultaneously grasp the introducer just distal to the stopper with the other hand and slide the coil introducer proximally along the delivery tube until the coil introducer stripped itself from the deliver tube up to the zipper.The issue was caused by the resistance between the coil and the introducer.A non-sterile unit galaxy g3 xsft hel 2mm x 4cm was received inside of a pouch at cerenovus.The device was visually inspected, and it was found that the core wire is kinked, also a stretched condition was observed on the embolic coil, no other damages or anomalies were observed during the visual inspection.Also, the marker band was found at 39 cm from the hub, and it was found within specification.The embolic coil was inspected under a microscope and it was found stretched.The functional test could not be performed due to the kinked condition noted on the core wire and the stretched condition noted on the embolic coil.A manufacturing record evaluation (mre) was performed, and no non-conformances related to the reported complaint condition were identified cerenovus conducted a visual inspection and microscopic examination of the returned device, the functional test could not be performed due to the conditions in which the device was returned.During the visual analysis of the device, it was noted that the core wire is kinked, also the embolic coil was noted with a stretched condition.This condition of the embolic coil being stretched could be related to the customer complaint regarding resistance/friction with the introducer.Procedural and other factors may contribute to the finding; however, this cannot conclusively determine.Based on the findings during the analysis, the customer complaints were confirmed.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following cautions: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism, or clear tab is unlocked and pulled out from the resheathing tool approximately 1 in.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.¿ if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 XSFT HEL 2MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11670677
Report Number3008114965-2021-00153
Device Sequence Number3149768
Product Code KRD
UDI-Device Identifier10886704077749
UDI-Public10886704077749
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberGLX120204
Device Catalogue NumberGLX120204
Device Lot Number30371925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2021
Initial Date Received by Manufacturer 04/14/2021
Initial Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER